Indiana, 2007

Flooding in Indiana, April 19 to 23, 2007

April 19 to 23, 2007 · NWS PAH · 2 events in 2 counties and zones

Heavy rainfall in the northern part of the Ohio Valley caused points along the Lower Ohio River to rise above flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heavy rainfall in the northern part of the Ohio Valley caused points along the Lower Ohio River to rise above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 1:10 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 19, 1:10 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
210 AM CDT THU APR 19 2007

.DISCUSSION...

CONSIDERING THE TIME OF YEAR...FORECAST CONCERNS ARE FAIRLY BENIGN
OVER THE NEXT SEVEN DAYS. THE SHORT TERM WILL BE ESPECIALLY QUIET AS
A STRONG DEEP LAYER RIDGE SLOWLY CROSSES THE MISSISSIPPI VALLEY
TODAY THROUGH SATURDAY. THUNDERSTORM POTENTIAL WILL INCREASE EARLY
NEXT WEEK AS A SURFACE COLD FRONT DRIFTS SOUTH INTO SOUTHERN
ILLINOIS AND SOUTHERN MISSOURI.

IN THE NEAR TERM...A CLOSED MID LEVEL LOW OVER INDIANA WILL MOVE
SOUTH AND THEN SOUTHEAST TODAY. DESPITE THE RATHER TIGHT CIRCULATION
WITH THIS FEATURE...SATELLITE AND RADAR IMAGERY SHOW UNUSUALLY LOW
COVERAGE OF CLOUDS/PRECIPITATION. BASED ON LAST MINUTE RADAR
OBS...FORECAST MAY INCLUDE A MENTION OF SPRINKLES IN THE EVV AREA
TODAY. OTHERWISE...MAINLY CLEAR SKIES ARE EXPECTED TODAY OVER SE
MISSOURI AND NEARBY COUNTIES. STRONG LATE APRIL SUN WILL PARTIALLY
OFFSET THE MODERATELY STRONG COLD ADVECTION WITH THE APPROACHING
RIDGE AXIS. GFS MOS GUIDANCE WAS A FEW DEGREES TOO COOL WITH
ABUNDANT SUNSHINE WEDNESDAY. THEREFORE...FORECAST HIGHS TODAY WILL
BE A DEGREE OR TWO WARMER THAN GFS MOS. THIS YIELDS ANYWHERE FROM
LOWER 60S AT EVV TO LOWER 70S POF AREA.

TEMPERATURES ACROSS THE REGION WILL BECOME MUCH MORE UNIFORM ON
FRIDAY AS THE COLD POOL ASSOCIATED WITH THE MID LEVEL LOW MOVES WELL
TO OUR EAST. HIGHS WILL BE NOTICEABLY WARMER IN EVV AREA...BUT ABOUT
THE SAME AS TODAY IN SE MISSOURI. VERY LITTLE CLOUDINESS IS
EXPECTED.

AS THE MID LEVEL RIDGE AXIS PASSES OVERHEAD AND SOUTHERLY FLOW
DEVELOPS ON THE BACK SIDE OF THE RIDGE...TEMPS WILL WARM WELL UP
INTO THE 70S ON SATURDAY AND SUNDAY. GFS MOS INDICATES MID TO UPPER
70S...AND EVEN THESE HIGHS MAY BE A LITTLE CONSERVATIVE WITH FULL
SUN.

PRECIP CHANCES WILL INCREASE A LITTLE STARTING LATE SUNDAY/SUNDAY
NIGHT AND CONTINUING THROUGH WEDNESDAY. A STRONG 500 MB SHORTWAVE
WILL PASS NORTHEAST ACROSS THE GREAT LAKES REGION MONDAY. A COLD
FRONT WILL BE SHUNTED SOUTH AND EAST TOWARD THE FORECAST AREA. BEST
PRECIP CHANCES WILL REMAIN TO OUR NORTH...CLOSER TO THE UPPER
FORCING AND SURFACE LOW.

BY THE MIDDLE OF THE WEEK...00Z GFS ENSEMBLE MEANS INDICATE A
STRONGER 500 MB CLOSED LOW ENTERING THE SOUTHERN PLAINS. AHEAD OF
THIS SYSTEM...GFS ENSEMBLES SHOW MID LEVEL RIDGING OVER THE
MISSISSIPPI VALLEY. IF GFS ENSEMBLES VERIFY...THIS RIDGING WOULD
LIMIT CONVECTION TO MAINLY DIURNAL STORMS NEAR THE WEAKENING SURFACE
COLD FRONT. POPS WILL BE MAINTAINED FROM 20 TO 30 PERCENT FOR DAYS 4
THROUGH 7 /SUNDAY THROUGH WEDNESDAY/.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MY
Hazardous weather outlook, Apr 19, 3:59 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
459 AM CDT THU APR 19 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
459 AM CDT THU APR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING WILL BEGIN ALONG PARTS OF THE OHIO RIVER TODAY. A
FLOOD WARNING HAS BEEN ISSUED FOR NEWBURGH DAM. REFER TO THE FLOOD
WARNING FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LOW CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY
DURING THE AFTERNOON AND EVENING HOURS MONDAY THROUGH WEDNESDAY.

THE OHIO RIVER WILL RISE STEADILY AT ALL POINTS. THE RIVER WILL
REMAIN ABOVE FLOOD STAGE AT NEWBURGH...AND COME CLOSE TO FLOOD
STAGE AT OTHER POINTS. DETAILS ARE CONTAINED IN RIVER FORECASTS
AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND.

MY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Warrick

When
April 19, 5:00 AM CST to April 22, 3:00 PM CST
Where
Warrick County, Newburgh
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.950, -87.420

At Newburgh, minor flooding of the Ohio River caused some low-lying fields and woods to go under water. The river crested at Newburgh at 39.77 feet on April 21. This crest was less than two feet above the 38-foot flood stage.

Flood, Posey

When
April 20, 9:00 AM CST to April 23, 6:00 PM CST
Where
Posey County, Mt Vernon
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.930, -87.900

At Mt. Vernon, minor flooding of the Ohio River caused some low-lying fields and woods to go under water. The river crested at Mt. Vernon at 36.0 feet on April 22. This crest was exactly one foot above the 35-foot flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21267, 21268.